bibtype |
J -
Journal Article
|
ARLID |
0459096 |
utime |
20240103212208.7 |
mtime |
20160502235959.9 |
SCOPUS |
84964632518 |
WOS |
000378459500004 |
DOI |
10.1016/j.cam.2016.03.033 |
title
(primary) (eng) |
Numerical problems with the Pascal triangle in moment computation |
specification |
page_count |
16 s. |
media_type |
P |
|
serial |
ARLID |
cav_un_epca*0256933 |
ISSN |
0377-0427 |
title
|
Journal of Computational and Applied Mathematics |
volume_id |
306 |
volume |
1 (2016) |
page_num |
53-68 |
publisher |
|
|
keyword |
moment computation |
keyword |
Pascal triangle |
keyword |
appropriate polynomial basis |
keyword |
numerical problems |
author
(primary) |
ARLID |
cav_un_auth*0212473 |
name1 |
Kautsky |
name2 |
J. |
country |
AU |
|
author
|
ARLID |
cav_un_auth*0101087 |
full_dept (cz) |
Zpracování obrazové informace |
full_dept |
Department of Image Processing |
department (cz) |
ZOI |
department |
ZOI |
full_dept |
Department of Image Processing |
name1 |
Flusser |
name2 |
Jan |
institution |
UTIA-B |
fullinstit |
Ústav teorie informace a automatizace AV ČR, v. v. i. |
|
source |
|
cas_special |
project |
ARLID |
cav_un_auth*0314467 |
project_id |
GA15-16928S |
agency |
GA ČR |
|
abstract
(eng) |
Moments are important characteristics of digital signals and images and are commonly used for their description and classification. When calculating the moments and their derived functions numerically, we face, among other numerical problems studied in the literature, certain instabilities which are connected with the properties of Pascal triangle. The Pascal triangle appears in moment computation in various forms whenever we have to deal with binomial powers. In this paper, we investigate the reasons for these instabilities in three particular cases—central moments, complex moments, and moment blur invariants. While in the first two cases this phenomenon is tolerable, in the third one it causes serious numerical problems. We analyze these problems and show that they can be partially overcome by choosing an appropriate polynomial basis. |
RIV |
JD |
reportyear |
2017 |
num_of_auth |
2 |
inst_support |
RVO:67985556 |
permalink |
http://hdl.handle.net/11104/0259702 |
confidential |
S |
mrcbC86 |
3+4 Article Mathematics Applied |
mrcbT16-e |
MATHEMATICSAPPLIED |
mrcbT16-j |
0.655 |
mrcbT16-s |
1.087 |
mrcbT16-4 |
Q1 |
mrcbT16-B |
48.942 |
mrcbT16-D |
Q3 |
mrcbT16-E |
Q2 |
arlyear |
2016 |
mrcbU14 |
84964632518 SCOPUS |
mrcbU34 |
000378459500004 WOS |
mrcbU63 |
cav_un_epca*0256933 Journal of Computational and Applied Mathematics 0377-0427 1879-1778 Roč. 306 č. 1 2016 53 68 Elsevier |
|